Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 110, NWS Dodge City, KS

May 29, 2013Finney County, Lane County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 29, 2013, 7:56 PM CDT for Finney County, Lane County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 7:56 PM CDT (00:56 UTC)
Expired
May 29, 2013, 8:45 PM CDT
In force
49 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Finney County, KS, Lane County, KS

The radar

The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:16 PM CDTHAIL 0.7513 N Kalvesta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:22 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
1.1
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS53 KDDC 300056
SVRDDC
KSC055-101-300145-
/O.NEW.KDDC.SV.W.0110.130530T0056Z-130530T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FINNEY COUNTY IN SOUTHWEST KANSAS...
  SOUTHERN LANE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
  AMY...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN LANE AND NORTHEASTERN FINNEY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3836 10025 3827 10025 3826 10023 3808 10023
      3810 10064 3837 10061
TIME...MOT...LOC 0057Z 272DEG 13KT 3825 10053

HAIL...1.00IN
WIND...60MPH

$$

GERARD
2 follow-up statements
205 
WWUS53 KDDC 300128
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT WED MAY 29 2013

KSC055-101-300145-
/O.CON.KDDC.SV.W.0110.000000T0000Z-130530T0145Z/
LANE KS-FINNEY KS-
828 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FINNEY AND SOUTHEASTERN LANE COUNTIES UNTIL 845 PM CDT...

AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
ALAMOTA...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LANE AND NORTHEASTERN
  FINNEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10025 3826 10023 3808 10023 3810 10061
      3836 10057 3836 10025
TIME...MOT...LOC 0129Z 272DEG 13KT 3825 10038

HAIL...1.00IN
WIND...60MPH

$$

GERARD
259 
WWUS53 KDDC 300142
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT WED MAY 29 2013

KSC055-101-300152-
/O.EXP.KDDC.SV.W.0110.000000T0000Z-130530T0145Z/
LANE KS-FINNEY KS-
842 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FINNEY AND
SOUTHEASTERN LANE COUNTIES WILL EXPIRE AT 845 PM CDT/745 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3827 10025 3826 10023 3808 10023 3810 10061
      3836 10057 3836 10025
TIME...MOT...LOC 0142Z 272DEG 13KT 3825 10032

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:08 PM CDT, 48 minutes earlier.

Area forecast discussion, May 29, 7:08 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
708 PM CDT WED MAY 29 2013

...UPDATED FOR AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 134 PM CDT WED
MAY 29 2013

AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EASTWARD ACROSS THE
CENTRAL ROCKIES AND INTO THE HIGH PLAINS THIS AFTERNOON. AS THIS
TROUGH APPROACHES, A STRONG UPPER LEVEL JET WILL NOSE INTO THE
SOUTHERN HIGH PLAINS PLACING SOUTHWEST KANSAS IN THE LEFT EXIT
REGION AND IN TURN HELP SUSTAIN ANY STORMS THAT FORM. AS YOU HEAD
TO THE SURFACE, LEE TROUGHING BECOMES APPARENT ACROSS EASTERN
COLORADO WITH A DRYLINE EXTENDING SOUTH ACROSS FAR WESTERN KANSAS
INTO THE WESTERN PORTIONS OF THE TX/OK PANHANDLES. VERY MOIST
CONDITIONS WILL BE FOUND AHEAD OF THIS BOUNDARY AND IS WHERE STORMS
WILL FORM IN THE AFTERNOON INTO THE EVENING HOURS. SOME OF THESE
STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO TENNIS BALLS AND
DAMAGING WINDS OF 70 MPH POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE
WITH THE STRONGEST SUPERCELLS, ESPECIALLY SOUTH OF A LINE FROM DODGE
TO LARNED LATER THIS EVENING. STRONG SOUTHERLY WINDS WILL ALSO BE
FELT THIS AFTERNOON INTO THIS EVENING AHEAD OF THE DRYLINE AND A
WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM FOR AREAS EAST OF A LINE
FROM HILL CITY TO GARDEN CITY TO HUGOTON. ANY STORMS THAT DEVELOP
THIS AFTERNOON WILL INITIALLY START OUT AS DISCRETE CELLS THEN
CONGEAL INTO A LINE AS THEY TREK TO THE EAST. ADDITIONAL STORMS WILL
ALSO BE POSSIBLE AHEAD OF THIS LINE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS. THE INITIAL LINE IS ANTICIPATED TO MOVE INTO WICHITA'S AREA
THIS EVENING. HOWEVER, A FEW ADDITIONAL STORMS MAY FORM ACROSS WEST
CENTRAL AND CENTRAL KANSAS AS THE NIGHT PROGRESSES. THE REMAINDER OF
THE FORECAST AREA SHOULD REMAIN DRY WITH PARTLY CLOUDY SKIES. AS FOR
TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE MID 50S
ACROSS THE KS/CO BORDER TO MID 60S ACROSS SOUTH CENTRAL KANSAS.

THE UPPER LEVEL TROUGH MOVES INTO THE NORTHERN PLAINS TOMORROW AND
STRENGTHENS INTO A LOW. A STRONG UPPER LEVEL JET WILL THEN BE PLACED
ABOVE THE CENTRAL HIGH PLAINS. TOWARDS THE SURFACE, A WEAK COLD
FRONT IS ANTICIPATED TO MOVE THROUGH WESTERN KANSAS IN THE MORNING.
HOWEVER, THIS WILL ONLY SHIFT WINDS TO MORE OF A WESTERLY DIRECTION.
THE ONLY EXCEPTION TO THIS WILL BE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS WHERE SOUTHERLY WINDS WILL CONTINUE. A FEW STORMS MAY
DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON AS
THE AFOREMENTIONED FRONT STALLS OUT. A FEW OF THESE STORMS COULD
BECOME SEVERE, BUT QUICKLY MOVE INTO WICHITA'S FORECAST
RESPONSIBILITY. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY
WITH PARTLY CLOUDY SKIES. HIGHS TOMORROW ARE FORECASTED TO RANGE
FROM THE LOWER 80S ACROSS WEST CENTRAL KANSAS TO AROUND 90 DEGREES
ACROSS THE KS/OK BORDER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CDT WED MAY 29 2013

THE LATEST EXTENDED MODELS SEEM TO DEPICT A VERY SIMILAR TREND TO
THE PREVIOUS EXTENDED FORECAST.  THERE WILL BE A NEAR ZONAL FLOW
ALOFT TO START FRIDAY OFF, WITH A SHORT WAVE COMING THROUGH THE
WESTERLY FLOW ALOFT LATE FRIDAY AND INTO FRIDAY NIGHT.  A COLD FRONT
WILL COME SOUTHWARD WITH THE UPPER WAVE, AND BRING A LITTLE COOLER
AIR IN FOR THE WEEKEND.  FRIDAY'S HIGHS WILL AVERAGE IN THE MID 80S
TO NEAR 90F DEGREES, BUT THEN THE WEEKEND WILL COOL DOWNWARD AND
HAVE HIGHS IN THE MID 70S NORTH OF I-70 AND IN THE LOWER 80S DOWN
ALONG THE OKLAHOMA BORDER.  FOR NOW, THERE WILL BE STRONG WARM UP
MONDAY AND TUESDAY, WITH MAXIMUM TEMPERATURES RISING INTO THE 90S
FOR MOST LOCATIONS.  ANOTHER COLD FRONT IS POISED TO SLIP SOUTHWARD
THROUGH WESTERN KANSAS ON WEDNESDAY, AND RESULTANT HIGH TEMPS WILL
BE LOWER, NEAR 80F DEGREES IN HAYS AND PERHAPS THE MIDDLE 80S IN THE
LIBERAL AND MEDICINE LODGE AREAS.

THE SHORT WAVE CROSSING FRIDAY NIGHT WILL RESULT IN PRECIPITATION
CHANCES EAST OF A HAYS TO DODGE CITY TO ASHLAND LINE.  AFTER FRIDAY
NIGHT, SOUTHWESTERN KANSAS SHOULD BE PRECIP-FREE WITH HIGH PRESSURE
ALOFT TAKING OVER.  THEN THE UPPER FLOW WILL TURN NORTHWESTERLY AND
A SHORT WAVE WILL SLIP SOUTHEASTWARD THROUGH KANSAS MONDAY. WITH THE
SURFACE WARM UP AND COOL UPPER WAVE PASSING OVERHEAD, SMALL SLIGHT
CHANCE TO CHANCES FOR CONVECTIVE PRECIPITATION WILL BE INTRODUCED
MONDAY.  THE COLD FRONT ENTERING THE PICTURE AT THE SURFACE LATE
TUESDAY INTO WEDNESDAY WILL KEEP SLIGHT CHANCES TO CHANCES GOING FOR
THUNDERSTORMS INTO WEDNESDAY.  AS EACH PRECIPITATION EVENT COMES
INTO THE NEAR TERM, SEVERE CHANCES WILL NEED TO BE EVALUATED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 704 PM CDT WED MAY 29 2013

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT KGCK/KHYS BETWEEN 02
AND 05Z WITH HAIL AND STRONG WEST TO NORTHWEST WIND GUSTS.
CEILINGS AND VISBYS MAY BRIEFLY DROP TO MVFR OR IFR AS THE STORMS
PASS. UNTIL THEN, STRONG SOUTHEAST WINDS AT 20 TO 35 KTS CAN BE
EXPECTED. STORMS WITH STRONG WIND AND SMALL HAIL COULD REACH KDDC
AFTER 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  87  60  87 /  50  10  10  20
GCK  58  86  57  86 /  80  10  10  20
EHA  57  89  58  89 /  20  10  10  10
LBL  59  90  60  90 /  20  10  10  20
HYS  61  82  59  84 /  80  20  20  20
P28  65  86  67  88 /  50  40  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ030-
031-043>046-061>066-074>081-084>090.

&&

SHORT TERM...HOVORKA_42
LONG TERM...BURKE
AVIATION...FINCH
Hazardous weather outlook, May 29, 5:15 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE DODGE CITY KS
515 AM CDT WED MAY 29 2013

KSZ030-031-043>046-061>066-074>081-084>090-301015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
515 AM CDT WED MAY 29 2013 /415 AM MDT WED MAY 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT ALONG AND EAST OF A DRYLINE WHICH IS EXPECTED TO
EXTEND FROM LAKIN TO ULYSSES TO NEAR HUGOTON EARLY THIS AFTERNOON.
THE PRIMARY HAZARD WILL BE TENNIS BALL SIZE HAIL, AND WIND GUSTS
UP TO 75 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE LATE AFTERNOON
AND THIS EVENING.

A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 9 PM TODAY. PLEASE
REFER TO THE LATEST WEATHER MESSAGE FOR MORE DETAILS.

ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED NEAR THE COLORADO BORDER
LATE THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS ON THURSDAY
AND THEN AGAIN LATE FRIDAY AFTERNOON AND FRIDAY EVENING. A FEW OF
THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE WITH HAIL AND STRONG
WINDS BEING THE PRIMARY HAZARD.

IN ADDITION...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL BE
POSSIBLE OVER PORTIONS OF SOUTHWESTERN KANSAS THURSDAY. THESE
CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER LEVELS...MAINLY
WEST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LAKIN TO HUGOTON LINE
AFTER 2 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 29, 6:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 NW LAKIN              37.96N 101.29W
05/29/2013  E1.50 INCH       KEARNY             KS   PUBLIC

&&

01
Special weather statement, May 29, 6:47 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
647 PM CDT WED MAY 29 2013

KSZ089-090-300045-
BARBER-COMANCHE-
647 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND SOUTHEASTERN COMANCHE
COUNTIES...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BUTTERMILK...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3705 9941 3743 9890 3735 9835 3703 9836
      3699 9867 3700 9935
TIME...MOT...LOC 2348Z 229DEG 45KT 3705 9924

12
Local storm report, May 29, 7:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          13 NNW ULYSSES          37.76N 101.44W
05/29/2013                   KEARNY             KS   NWS EMPLOYEE

            A BRIEF TORNADO OCCURRED BETWEEN 650 PM AND 653 PM. SOME
            DUST WAS PICKED UP BY THE TORNADO, BUT NO DAMAGE WAS
            OBSERVED.

&&

01
Local storm report, May 29, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             MANNING                 38.54N 100.72W
05/29/2013  E1.00 INCH       SCOTT              KS   LAW ENFORCEMENT

            VERY HEAVY RAIN ALSO WAS REPORTED.

&&

01
Local storm report, May 29, 7:32 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             13 SSE KENDALL          37.78N 101.41W
05/29/2013  E1.75 INCH       KEARNY             KS   PUBLIC

0705 PM     HAIL             13 SSE KENDALL          37.76N 101.48W
05/29/2013  E1.00 INCH       KEARNY             KS   PUBLIC

&&

01
Special weather statement, May 29, 7:45 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT WED MAY 29 2013

KSZ030-031-044-045-063-064-300130-
ELLIS-FINNEY-HODGEMAN-LANE-NESS-TREGO-
745 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NESS...NORTHEASTERN FINNEY...
NORTHWESTERN HODGEMAN...SOUTHEASTERN LANE...TREGO AND WESTERN ELLIS
COUNTIES...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT PETER TO
PENDENNIS TO 14 MILES SOUTH OF AMY...OR ALONG A LINE EXTENDING FROM 8
MILES NORTH OF COLLYER TO PENDENNIS TO 14 MILES SOUTH OF AMY...MOVING
EAST AT 35 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LAT...LON 3872 9956 3820 9996 3817 10073 3871 10033
      3870 10016 3913 10015 3913 9939
TIME...MOT...LOC 0045Z 268DEG 31KT 3916 10003 3871 10022
          3826 10056

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:05 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Kearny, Lane, Scott40 min
May 29, 7:20 PM CDTTornado WarningDDCGrant, Kearny25 min
May 29, 7:45 PM CDTSpecial Weather StatementDDCLane, Ness, Trego45 min
May 30, 2:04 AM CDTAreal Flood WarningDDCHodgeman, Ness12 hr
May 30, 2:34 AM CDTRed Flag WarningDDCGrant, Hamilton, Haskell, Kearny, Seward, Stanton17 hr
May 30, 8:40 AM CDTSpecial Weather StatementDDCComanche50 min
May 30, 2:17 PM CDTSpecial Weather StatementDDCEllis43 min
May 30, 2:24 PM CDTSevere Thunderstorm WarningDDCEllis51 min
May 30, 2:34 PM CDTSpecial Weather StatementDDCNess41 min
May 30, 2:43 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego47 min
May 30, 3:15 PM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego45 min
May 30, 3:53 PM CDTSpecial Weather StatementDDCRush52 min
May 30, 4:20 PM CDTSevere Thunderstorm WarningDDCRush40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.